# SDR 2003FA0000244

- Difficulty date: March 1, 2003
- Submitted: March 1, 2003
- Operation: General aviation
- Aircraft: N497ER
- Make and model: Cessna 172R
- Aircraft serial: 17280673
- Aircraft time: 3,343 hours
- Engine: Lyc IO360L2A
- Engine time: 10,816 hours
- Propeller: Mcauly 1A170E
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Fluctuates
- Part time: 10,816 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN INSPECTION THE IDLE WAS FOUND TO BE ABOUT 900 RPM. TYPICALLY THIS IS NOT CONSIDERED TO BE A REPORTABLE EVENT, HOWEVER THIS ENGINE/AIRCRAFT COMBINATION HAS BEEN THE SUBJECT OF AN AIRWORTHINESS DIRECTIVE REGARDING UNSTABLE IDLE/MIXTURE ISSUES. IT IS NOT UNCOMMON FOR THIS SITUATION TO OCCUR NOT ONLY DURING INSPECTION GROUND RUNS, BUT ALSO DURING OPERATION BETWEEN INSPECTIONS.
